Alert archive / Michigan / Wind Advisories in 2010

Wind Advisory 2, NWS Detroit, MI

September 7, 201017 counties in Michigan

NWS Detroit, MI issued this wind advisory at Sep 7, 2010, 5:06 PM EDT for 17 counties in Michigan. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2010, 5:06 PM EDT (21:06 UTC)
Expired
Sep 7, 2010, 8:07 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS73 KDTX 072106
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT TUE SEP 7 2010

...STRONG WINDS WILL PERSIST INTO THE EVENING...

.DEEP LOW PRESSURE OVER LAKE SUPERIOR HAS LED TO VERY GUSTY WINDS
ACROSS THE AREA TODAY. WINDS HAVE ACTUALLY INCREASED OVER THE LAST
HOUR...GUSTING AT TIMES TO 45 TO 50 MPH. THESE WINDS WILL PERSIST
THROUGH 10 OR 11 PM BEFORE THE LOW PRESSURE SYSTEM WEAKENS AND
LIFTS OFF TO THE NORTHEAST. 

MIZ047>049-053>055-060>063-068>070-075-076-082-083-080300-
/O.NEW.KDTX.WI.Y.0002.100907T2106Z-100908T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
506 PM EDT TUE SEP 7 2010

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 


* STRONG WINDS WILL PERSIST THROUGH ROUGHLY 11 PM THIS EVENING.

* SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 45 TO 50 MPH

* SMALL TREE LIMBS MAY BE BLOWN DOWN. TRASH BINS AND SOME LAWN
  FURNITURE WILL ALSO BE BLOWN AROUND. MOTORISTS DRIVING HIGH
  PROFILE VEHICLES MAY ALSO EXPERIENCE DIFFICULTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


SC
1 follow-up statement
254 
WWUS73 KDTX 080007
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
807 PM EDT TUE SEP 7 2010

...WINDS WILL DECREASE THIS EVENING...

.STRONG LOW PRESSURE TO THE NORTH OF LAKE SUPERIOR WILL QUICKLY
LIFT TO THE NORTHEAST TONIGHT. AS A RESULT...WINDS WILL CONTINUE
TO DIMINISH ACROSS SOUTHEAST MICHIGAN. 

MIZ047>049-053>055-060>063-068>070-075-076-082-083-080115-
/O.CAN.KDTX.WI.Y.0002.000000T0000Z-100908T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
807 PM EDT TUE SEP 7 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED TO 15 TO 25 MPH AND GUSTS HAVE FALLEN TO 35
MPH OR LESS. WITH WINDS EXPECTED TO CONTINUE TO DECREASE THIS
EVENING. THE WIND ADVISORY AS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Sep 7, 4:03 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 7, 4:03 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 PM EDT TUE SEP 7 2010

.SHORT TERM...THIS EVENING AND TONIGHT

A DYNAMIC...WELL DEVELOPED COMMA HEAD MIDLEVEL LOW PRESSURE SYSTEM
WITH SUB 550 DAM AT 500MB...IS TRACKING EASTWARD THROUGH THE UPPER
PENINSULA OF MICHIGAN THIS AFTERNOON. AN IMPRESSIVE DRY SLOT...LIKE
THAT SEEN DURING THE TRANSITIONAL MONTHS...IS IN PLACE EAST OF THE
PARENT LOW AND IS NOW POSITIONED ACROSS SOUTHEASTERN MICHIGAN. THIS
IS A NOTABLE FEATURE WITH DEEP COLUMN RH VALUES OF LESS THAN
25%...12Z GRB RAOB GIVING PWAT OF .55 OF AN INCH. STEEP DRY
ADIABATIC LAPSE RATES IN THE PRESENCE OF DEEP MECHANICAL MIXING
FORCED TEMPERATURES THIS AFTERNOON TO CLIMB INTO THE LOWER TO MIDDLE
80S. ANOTHER CONSEQUENCE OF THE DRY SLOT DURING PEAK HEATING HAS
BEEN THE MARKED BOOST IN SURFACE WINDS DESPITE LITTLE IN THE WAY OF
AN ISALLOBARIC COMPONENT. WINDS HAVE BEEN BRUSHING UP AGAINST WIND
ADVISORY CRITERIA THIS AFTERNOON BUT HAVE REFUSED TO GO THAT NEXT
LEVEL. GIVEN THE LACK OF PERSISTENCE IN THE OBSERVATIONS...WILL
FORGO THE ISSUANCE OF A WIND ADVISORY.

A MAIN LOBE OF VORTICITY WILL SLIDE THROUGH SOUTHEASTERN MICHIGAN
DURING THE EARLY PORTIONS OF THE EVENING. THIS WILL RESULT IN
OVERCAST CONDITIONS DURING THE OVERNIGHT...BUT POTENTIAL OF
PRECIPITATION REMAINS RATHER LIMITED. MODEL SOUNDING KEEP A STOUT
SUBSIDENCE INVERSION ABOVE 6500 KFT WHICH WILL LIMIT ASCENT. A LOW
CHANCE OF SHOWER ACTIVITY WILL EXIST FOR BAY/MIDLAND COUNTIES AND
TIP OF THE THUMB. OVERALL...SATURATION APPEARS SHALLOW AT 2 KFT OR
LESS...AND THE POP WILL REMAIN 30% OR LESS. A PERSISTENT WIND
TONIGHT BETWEEN 15 AND 25 MPH WILL KEEP LOWS IN THE LOWER TO MIDDLE
50S.

&&

.LONG TERM... WEDNESDAY THROUGH NEXT TUESDAY

WHEN COMBINED WITH A GENEROUS DIURNAL COMPONENT OF CLOUD COVER AND
GUSTY WIND, TEMPERATURES WILL BE ON THE COOL SIDE THE NEXT COUPLE OF
DAYS. WEDNESDAY AND WEDNESDAY NIGHT WILL BE THE MOST GUILTY OF THIS
DESCRIPTION WITH JUST A SLOW MODERATION THE REST OF THE WEEK. THE
SLOW CHANGE WILL BE MAINLY DUE TO THE SLOW PROGRESSION OVER EASTERN
CANADA OF THE LOW PRESSURE SYSTEM FROM TODAY WHICH WILL KEEP THE
SURFACE RIDGE AXIS TO OUR WEST THROUGH FRIDAY. OUTSIDE OF AN
ISOLATED SHOWER WEDNESDAY, AT LEAST IT WILL BE DRY IF HIGH
TEMPERATURES WILL BE STRUGGLING TO RISE OUT OF THE 60S IN THE
AFTERNOON DURING THIS TIME. THE EXCEPTION MAY BE FRIDAY WITH LOWER
70S EXPECTED FOR HIGHS PROVIDED THE NORTHEAST WIND SHIFT DOES NOT
ACT MORE AS A BACKDOOR COLD FRONT THAN ADVERTISED BY THE LATEST
MODEL RUNS. OVERNIGHT LOWS WILL BE HIGHLY DEPENDENT ON CLOUD COVER
FOR THE REST OF THE WEEK WHICH WILL HAVE A NORTHWEST FLOW LAKE
COMPONENT, ESPECIALLY WEDNESDAY NIGHT. THEREFORE, WITH A LIGHT
GRADIENT WIND, SLIGHTLY MILDER OVERNIGHT READINGS ARE EXPECTED IN
THE THUMB COMPARED TO CENTRAL INLAND SECTIONS BUT GENERALLY IN THE
40S EVERYWHERE OUTSIDE OF URBAN AREAS THROUGH FRIDAY.

THE LATEST GLOBAL MODELS ARE HOLDING THE LINE ON SOLUTIONS FOR THE
NEXT LOW PRESSURE SYSTEM IN THE PLAINS, AND FOR THE TRACK OF
REMNANTS FROM "HERMINE", ALL OF WHICH KEEP SE MICHIGAN DRY UNTIL
SATURDAY. SATELLITE IMAGERY TODAY ALREADY SUPPORTS MODEL DEPICTIONS
OF UPPER RIDGE DEVELOPMENT OVER THE PLAINS THAT WILL BE ADEQUATE TO
DRIVE THE TROPICAL REMNANTS INTO THE OHIO VALLEY. AFTER THAT, HEIGHT
FALLS OVER THE GULF OF ALASKA WILL KICK THE WEST COAST SYSTEM INLAND
BUT MAINTAIN THE OVERALL LONG WAVE AMPLIFICATION ENOUGH TO MINIMIZE
ADDITIONAL SIGNIFICANT MODEL TIMING ADJUSTMENTS ON THE LEAD WAVE.
ALL OF THIS ADDS CONFIDENCE TO THE FORECAST OF DRY CONDITIONS FRIDAY
WITH THE BEST CHANCE OF SHOWERS/STORMS SATURDAY AS THE LOW MOVES
THROUGH NORTHERN ONTARIO WITH THE COLD FRONT TRAILING THROUGH THE
GREAT LAKES. THE AIR BEHIND THIS FRONT IS SHOWN TO BE A BIT COOLER
THAN EARLIER FORECASTS FOR SUNDAY WITH A LITTLE MORE NORTHWEST FLOW
ALOFT AND STRONGER SURFACE HIGH PRESSURE. THIS IS A MINOR
TEMPERATURE TREND TO GO ALONG WITH CONTINUED DRY CONDITIONS EXPECTED
SUNDAY INTO MONDAY. THE NEXT DECISION POINT ON PRECIPITATION WILL BE
AT THE END OF THE FORECAST ON TUESDAY WHEN THE NEXT LOW PRESSURE
SYSTEM WILL BE POSSIBLE IN THE GREAT LAKES.

&&

.MARINE...

GALE WARNINGS REMAIN IN EFFECT TONIGHT FOR ALL MARINE AREAS AS
WESTERLY FLOW GUSTS FREQUENTLY TO 35 KNOTS OR BETTER. THE HEADLINES
ARE EXPECTED TO EXPIRE ON SCHEDULE AS GALES EASE FROM SOUTH TO NORTH
OVER THE REGION OVERNIGHT THROUGH WEDNESDAY. WHILE THE WIND IS
EXPECTED TO DROP BELOW GALES, A PROLONGED PERIOD OF STRONGER
NORTHWEST WINDS WILL PERSIST THROUGH THURSDAY, AND THEN WILL BECOME
ONSHORE WHILE WEAKENING ON FRIDAY. THE ONSHORE COMPONENT WILL KEEP
WATER CONDITIONS UNSETTLED THROUGH FRIDAY, AT LEAST ON THE SOUTH
HALF OF LAKE HURON.

&&

.AVIATION...ISSUED 130 PM EDT TUE SEP 7 2010

WESTERLY WINDS WILL INCREASE TO 35 KNOTS THIS AFTERNOON IN THE
WAKE OF THE COLD FRONTAL PASSAGE. EXPECT A NOTABLE BOOST IN WIND
GUSTS LATER THIS AFTERNOON WITH THE ARRIVAL OF A WELL DEVELOPED
DRY SLOT. CLEAR TO MOSTLY CLEAR SKIES WILL PREVAIL DUE TO THIS
FEATURE AND WILL GIVE WAY TO A SOLID STRATOCUMULUS DECK TONIGHT AS
WRAP AROUND MOISTURE PIVOTS THROUGH SOUTHEASTERN MICHIGAN. THE
STRONG LOW PRESSURE WILL KEEP BREEZY CONDITIONS IN PLACE FOR THE
OVERNIGHT WITH GUSTS BETWEEN 20-25 KNOTS. ACROSS FAR SOUTHERN
LOWER MICHIGAN...THE COVERAGE OF CLOUDS MAY BE RAGGED TOWARDS
MORNING AS THE EDGE OF DEEP COLUMN MOISTURE ESTABLISHES NEAR THE
OH/MI BORDER.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...RED FLAG WARNING...MIZ049-MIZ054-MIZ055-MIZ060-MIZ061-MIZ062-MIZ063-
     MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 8 PM
     TUESDAY.

LAKE HURON...
     GALE WARNING...LHZ361...FROM 8 PM TUESDAY TO 4 PM WEDNESDAY.

     GALE WARNING...LHZ362-LHZ363...UNTIL 4 PM WEDNESDAY.

     GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
     INCLUDING SAGINAW BAY...UNTIL 5 AM WEDNESDAY.

     LOW WATER ADVISORY...INNER SAGINAW BAY...UNTIL 4 AM WEDNESDAY.

     GALE WARNING...LHZ462-LHZ463-LHZ464...UNTIL NOON WEDNESDAY.

LAKE ST CLAIR...
     GALE WARNING...UNTIL MIDNIGHT WEDNESDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...UNTIL MIDNIGHT WEDNESDAY.

&&

SHORT TERM...CB
LONG TERM....BT
MARINE.......CB/BT
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 7, 4:00 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT TUE SEP 7 2010

MIZ047>049-053>055-060>063-068>070-075-076-082-083-080830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
400 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER CONDITIONS IS IN
EFFECT FOR ALL OF SOUTHEAST MICHIGAN UNTIL 8 PM. PLEASE SEE THE
LATEST RED FLAG WARNING MESSAGE FOR DETAILS.

SOUTHWEST WINDS WILL GUST TO AROUND 40 MPH THROUGH THE EARLY
EVENING...BOTH AHEAD OF AND BEHIND A STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AS THE NEXT LOW PRESSURE
SYSTEM MOVES INTO THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-080830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
400 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

GALE WARNINGS ARE IN EFFECT FOR ALL MARINE AREAS. PLEASE SEE
THE LATEST MARINE WEATHER MESSAGE AND MARINE FORECASTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNINGS CONTINUE INTO WEDNESDAY FOR THE OPEN WATERS OF LAKE
HURON.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS THE NEXT LOW
PRESSURE SYSTEM ARRIVES IN THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:15 AM EDTLow Water AdvisoryDTX11 hr
Sep 7, 3:56 PM EDTRed Flag WarningDTXGenesee, Huron, Lapeer, Lenawee, Livingston, Macomb and 8 more4 hr

Nearby

Wind Advisories in Michigan, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.